MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL12.6
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/15/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lens was returned in liquid in lens vial.Visual inspection found one haptic torn.(b)(4).
 
Event or Problem Description
The reporter indicated the surgeon inserted a 12.6mm micl12.6 implantable collamer lens, -9.0 diopter , in the patients left eye (os).The surgeon was unable to position the lens properly and was unable to get the lens into the sulcus.This was due to pupillary dilation had become inadequate and was not responding to intraocular meds.The lens was removed and the patient was sent back to the pre-op area for more drops to dilate the pupil.After 45 minutes, this was successful and the patient was brought back to the or.The backup lens was implanted successfully.The patient is happy.The surgeon indicated the cause of the event was due to patient anatomy and iris configuration.

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia, ca
MDR Report Key9747623
Report Number2023826-2020-00317
Device Sequence Number1974775
Product Code MTA
UDI-Device Identifier00841542103008
UDI-Public00841542103008
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2020
Device Model NumberMICL12.6
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/22/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/28/2020
Initial Report FDA Received Date02/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age34 YR